Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 231, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 4, 2000, 1:14 PM EDT for Flagler County, Saint Johns County, Florida. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2000, 1:14 PM EDT (17:14 UTC)
- Expired
- Aug 4, 2000, 2:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Flagler County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 94 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 041718 COR SVRJAX FLC035-109-041815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 114 PM EDT FRI AUG 4 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FLAGLER COUNTY IN NORTHEAST FLORIDA ST. JOHNS COUNTY IN NORTHEAST FLORIDA * UNTIL 215 PM EDT * AT 114 PM EDT 9 MILES SOUTH OF HASTINGS...OR ABOUT 6 MILES SOUTHEAST OF EAST PALATKA...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 215 PM EDT... HASTINGS AND PALM COAST... SPUDS... ELKTON... BAKERSVILLE AND DUPONT CENTER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOE S WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. JOHNSON $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 9:50 AM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Aug 4, 9:50 AM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 950 AM EDT FRI AUG 4 2000 WITH CONVECTION MOVING INTO WESTERN SECTIONS OF THE CWA WILL UPDATE ZONES... RAISE POPS ANOTHER 10 PERCENT. LOOKS LIKE THE MID LEVEL FLOW IS JUST A LITTLE STRONGER TODAY AND EXPECTED MEASURABLE TO THE ATLANTIC COAST BY LATE AFTERNOON. OTHERWISE... NO CHANGES TO THE CURRENT FORECAST. WEAK SURFACE HIGH PRESSURE WILL REMAIN ACROSS THE AREA... WI)TH PLENTY OF PW FOR HEAVY DOWNPOURS. .JAX.. .FL...NONE. .GA...NONE. JOHNSON
In the hours before
Special weather statement, Aug 4, 11:55 AM EDT, 1 hour 19 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-042100- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL NOON EDT FRI AUG 4 2000 ...NUMEROUS THUNDERSTORMS LATE THIS AFTERNOON... A WEAK UPPER LEVEL DISTURBANCE OVER GEORGIA WILL COMBINE WITH A MOIST AND UNSTABLE ATMOSPHERE AND HEATING TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS MAINLY LATE THIS AFTERNOON INTO THE EARLY EVENING. STEERING WINDS ARE LITTLE STRONGER TODAY AND FROM THE SOUTHWEST. THIS WILL RESULT IN THE THUNDERSTORM ACTIVITY MAKING IT TO THE BEACHES. THE MAIN THREATS FROM THESE STORMS WILL BE FREQUENT DEADLY CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL OF 2 TO 3 INCHES. THIS WOULD LIKELY CAUSE FLOODING OF SOME LOW LYING AND POOR DRAINAGE AREAS. A COUPLE OF STORMS MAY ALSO BECOME SEVERE WITH STRONG AND DAMAGING WINDS AND HAIL THE MAIN THREATS. STORM SPOTTERS SHOULD ACTIVATE IF SIGNIFICANT WEATHER MOVES INTO THE AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:48 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 57 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.